Skip navigation

A Markov modulated Poisson process model for rainfall increments

A Markov modulated Poisson process model for rainfall increments

Onof, C., Yameundjeu, B., Paoli, J.-P. and Ramesh, N. (2002) A Markov modulated Poisson process model for rainfall increments. Water Science and Technology, 45 (2). pp. 91-97. ISSN 0273-1223

Full text not available from this repository.

Abstract

The problems encountered when using traditional rectangular pulse hierarchical point processmodels for fine temporal resolution and the growing number of available tip-time records suggest that rainfall increments from tipping-bucket gauges be modelled directly. Poisson processes are used with an arrival rate modulated by a Markov chain in Continuous time. The paper shows how, by using two or three states for this chain, much of the structure of the rainfall intensity distribution and the wet/dry sequences can be represented for time-scales as small as 5 minutes.

Item Type: Article
Uncontrolled Keywords: stochastic modelling, rainfall, tipping-bucket
Subjects: G Geography. Anthropology. Recreation > GE Environmental Sciences
Q Science > QA Mathematics > QA76 Computer software
T Technology > TC Hydraulic engineering. Ocean engineering
Pre-2014 Departments: School of Computing & Mathematical Sciences
School of Computing & Mathematical Sciences > Department of Mathematical Sciences
School of Computing & Mathematical Sciences > Statistics & Operational Research Group
Related URLs:
Last Modified: 14 Oct 2016 09:01
Selected for GREAT 2016: None
Selected for GREAT 2017: None
Selected for GREAT 2018: None
URI: http://gala.gre.ac.uk/id/eprint/571

Actions (login required)

View Item View Item